Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 132, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 21, 2013, 4:24 PM EDT for Polk County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2013, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 21, 2013, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:01 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 3:01 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT SUN JUL 21 2013 .SHORT TERM (TONIGHT AND TOMORROW)...A COLD FRONT WILL PROGRESS SOUTHWARD OVERNIGHT THROUGH KENTUCKY...STALLING BEFORE REACHING TENNESSEE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THIS FRONT. THIS CONVECTION WILL INCREASE OVER AREA THROUGH THE EVENING...WEAKENING AFTER SUNSET. THE MAIN THREAT IS HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. SMALL HAIL AND GUSTY WINDS ARE ALSO POSSIBLE WITH ANY STORMS. THE SEVERE THREAT IS LOW THROUGH THE EVENING...BUT DUE TO THE FORCING AND INSTABILITY...CAN NOT RULE OUT A SEVERE WARNING OR TWO. A BRIEF PERIOD OF DRIER WEATHER WILL BE POSSIBLE BEFORE SUNRISE MONDAY MORNING...BEFORE SHOWERS AND THUNDERSTORMS BEGIN DEVELOPING AGAIN. WITH AMOUNT OF MOISTURE REMAINING IN THE ATMOSPHERE...MAIN THREAT WILL CONTINUE TO BE HEAVY RAIN...WITH LOCALIZED FLASH FLOODING POSSIBLE. WITH MOISTURE AND CLOUD COVER...LOWERED TEMPS A COUPLE OF DEGREES BELOW GUIDANCE TONIGHT AND TOMORROW. BROKEN TO OVERCAST SKIES WILL REMAIN OVER THE AREA THROUGH MONDAY. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...MODELS ARE STILL CONSISTENT ON THE WHOLE...GRADUALLY DIMINISHING PRECIP CHANCES TUESDAY TO THURSDAY WITH ONLY 20 PCT CHANCES THURS AND FRI...CREEPING BACK UP TO CHC POPS AREAWIDE SATURDAY. THE WET PATTERN WILL BE TEMPORARILY SCOURED OUT BY UPPER TROUGH AND SFC FRONT MIDWEEK. TEMPS MAY BE TRICKY AS ECMWF MOS IS IN MID 80S FOR KNOXVILLE FOR HIGH TEMPS LATTER HALF OF WEEK...BUT GFS IS NEAR 90. I/LL LEAN TOWARD THE WARMER SIDE WITH THE REDUCED CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 86 71 88 71 / 70 70 50 50 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 84 70 87 70 / 70 70 50 50 40 OAK RIDGE, TN 69 83 70 86 70 / 70 70 50 50 40 TRI CITIES AIRPORT, TN 67 83 67 85 67 / 70 70 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && JW/GC
Hazardous weather outlook, Jul 21, 3:02 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT SUN JUL 21 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 302 PM EDT SUN JUL 21 2013 /202 PM CDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING...MAY BECOME STRONG TO MARGINALLY SEVERE. THE MAIN THREATS WOULD BE LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH...SMALL HAIL AND WINDS GUSTING UP TO 45 MPH WITH THE STRONGEST STORMS. LOCALIZED FLASH FLOODING MAY BE POSSIBLE IN ANY STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE COVERAGE OF THUNDERSTORMS WILL INCREASE THROUGH MONDAY EVENING ...WHILE RAIN CHANCES REMAIN A BIT HIGHER THAN NORMAL THROUGH MID WEEK. THUNDERSTORMS THAT DEVELOP IN THE HEAT OF THE DAY WILL BRING THE POSSIBILITY OF DAMAGING WINDS...HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING. HOWEVER...A SIGNIFICANT LARGE SCALE SEVERE WEATHER EVENT REMAINS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 3:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EDT SUN JUL 21 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220400- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 342 PM EDT SUN JUL 21 2013 /242 PM CDT SUN JUL 21 2013/ ...HEAVY RAINFALL POSSIBLE THROUGH MONDAY... A WEAK SURFACE FRONT WILL LINGER JUST NORTH OF THE TENNESSEE BORDER. AN UPPER SHORT WAVE WILL APPROACH THE AREA FROM THE WEST THROUGH TONIGHT. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION. RECENT RAINFALL HAS LED TO SATURATED SURFACE CONDITIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH MONDAY. ADDITIONAL RAINFALL COULD LEAD TO LOCALIZED FLOODING. AREAS MOST VULNERABLE TO FLOODING ARE ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:33 PM EDT | Areal Flood Advisory | MRX | Blount | 117 min |
| Jul 21, 12:34 PM EDT | Flash Flood Warning | MRX | Rhea | 4 hr |
| Jul 21, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 30 min |
| Jul 21, 3:29 PM EDT | Areal Flood Advisory | MRX | Hamilton | 2 hr |
| Jul 21, 4:46 PM EDT | Areal Flood Advisory | MRX | Polk | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.